MAUDE Adverse Event Report: KARL STORZ SE & CO. KG SCISSORS, 7 FR., 40 CM

KARL STORZ SE & CO. KG SCISSORS, 7 FR., 40 CM
Model Number 27178A
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during a cysto and removal of urolift suture on (b)(6) 2024, a snap was heard and a small crescent shaped piece of the moving part on the scissor broke off.The "surgeon" used the 30* lens, 70* lens and a flexible cystoscope to thoroughly inspect the bladder and urethra.No injury, prolonged case due to looking for foreign body.
 
Additional Manufacturer Narrative
The device will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Per investigation by the manufacturing site: as can be seen during product inspection, the cutting edge of the scissors is deformed.It can be assumed that the material was used for a purpose other than the intended one (hard object) and that an attempt was made to cut it.As a consequential failure for the force required for this, the pull rod broke.Therefore, we set the root cause to user error.The age of the article also may have had a negative impact on the material properties of the spring in the handle, which then broke.Age can also have a negative impact on the material properties of the pull rod, leading to fatigue.The ifu points out the intended use of the scissors as well as how to check the condition of the scissors.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
This report was submitted with the incorrect severity selected on novemeber 5,2024, correction reflected on adverse event, in section b1, b5 and in section h1.This event is filed under internal complaint id (b)(4).
 
Event or Problem Description
It was reported that the urologist was attempting to cut a suture on a previous urolift implant on (b)(6) 2024.A snap was heard and a small crescent shaped piece of the moving part on the scissor broke off.It was very small and the urologist spent at least an hour inspecting all areas of the bladder and urethra to locate the piece that broke off the flexible scissors.He used the 30* lens, 70* lens and a flexible cystoscope to thoroughly inspect the bladder and urethra.

Brand Name
SCISSORS, 7 FR., 40 CM
Common Device Name
SCISSORS, 7 FR., 40 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM  78532,
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM   78532,
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key20611159
Report Number9610617-2024-00434
Device Sequence Number7929203
Product Code GCJ
UDI-Device Identifier04048551081419
UDI-Public04048551081419
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K940346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27178A
Device Catalogue Number27178A
Device Lot NumberMC01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer11/14/2024
01/16/2025
01/28/2025
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date11/20/2024
01/23/2025
01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexMale
Patient Weight90 KG